Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jan 17, 2006, 5:49 AM CST for 12 counties in Texas. It was in force for 101 days.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2006, 5:49 AM CST (11:49 UTC)
- Expired
- Apr 28, 2006, 8:38 AM CDT
- In force
- 101 days
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 39 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 171149 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 549 AM CST TUE JAN 17 2006 TXZ231>234-240>247-171800- /O.NEW.KCRP.WI.Y.0002.060117T1149Z-060117T1800Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... SKIDMORE...GOLIAD...VICTORIA...FREER...BENAVIDES...SAN DIEGO... ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN... PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 549 AM CST TUE JAN 17 2006 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... A SECONDARY SURGE OF HIGH PRESSURE IS EXPECTED TO CAUSE AN INCREASE IN NORTHWEST WINDS AGAIN THIS MORNING ACROSS THE COASTAL BEND AND RIO GRANDE PLAINS. SUSTAINED WIND SPEEDS WILL INCREASE TO 20 TO 25 MPH THIS MORNING ACROSS THE WARNED AREA. IN ADDITION...AS TEMPERATURES BEGIN TO WARM...WIND GUSTS ARE EXPECTED TO INCREASE TO 35 TO 40 MPH FOR SEVERAL HOURS FROM MID MORNING THROUGH NOON. HIGH PRESSURE WILL SETTLE INTO SOUTH TEXAS IN THE AFTERNOON HOURS ALLOWING WIND SPEEDS TO SUBSIDE. RESIDENTS IN THE WARNED AREA SHOULD TAKE PRECAUTIONS TO ANCHOR DOWN...OR SHELTER ANY LOOSE OBJECTS THAT MAY BE AFFECTED BY THESE STRONG WIND GUSTS. ANYONE OPERATING HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS THESE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO STRONG CROSS WINDS. $$ MJG
2 follow-up statements
000 WWUS74 KCRP 281001 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 453 AM CDT FRI APR 28 2006 TXZ242>244-300000- /X.NEW.KCRP.WI.Y.0002.060429T1800Z-060430T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...SINTON...ROBSTOWN...PORTLAND... PORT ARANSAS...MATHIS...KINGSVILLE...INGLESIDE... CORPUS CHRISTI AND ARANSAS PASS 453 AM CDT FRI APR 28 2006 ...A WIND ADVISORY IS IN EFFECT FROM 1 PM SATURDAY TO 7 PM CDT SATURDAY FOR THE SOUTHERN COASTAL BEND... DEEPENING LOW PRESSURE EXTENDING FROM WEST TEXAS TO MEXICO THIS AFTERNOON...WILL RESULT IN SOUTHEAST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS REACHING AS HIGH AS 40 MPH. THESE WINDS WILL PERSIST INTO EARLY THIS EVENING THEN SLOWLY DIMINISH. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. $$ BB
000 WWUS74 KCRP 281338 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 838 AM CDT FRI APR 28 2006 TXZ242>244-282145- /O.CAN.KCRP.WI.Y.0002.060429T1800Z-060430T0000Z/ /O.NEW.KCRP.WI.Y.0015.060428T1800Z-060429T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 838 AM CDT FRI APR 28 2006 ...WIND ADVISORY IS CANCELLED FOR SATURDAY... ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. DEEPENING LOW PRESSURE EXTENDING FROM WEST TEXAS TO MEXICO THIS AFTERNOON...WILL RESULT IN SOUTHEAST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS REACHING AS HIGH AS 40 MPH. THESE WINDS WILL PERSIST INTO EARLY THIS EVENING THEN SLOWLY DIMINISH. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 17, 4:47 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jan 17, 4:47 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
447 AM CST TUE JAN 17 2006
.SHORT-TERM (TODAY THROUGH WEDNESDAY)...UPR TROUGH WILL SWING EAST
TODAY ALLOWING ANOTHER SURGE OF HIGH PRESSURE INTO THE COASTAL BEND.
IN FACT...CURRENT MSAS SHOWS AN AREA OF 5 TO 6 MB 3 HR PRESSURE
RISES OVER THE HILL COUNTRY...POISED TO MOVE SOUTH. THIS MEANS WINDS
WILL BE BACK ON THE INCREASE THIS MORNING AFTER A BRIEF LULL DURING
THE OVERNIGHT HOURS. IN ADDITION...THE NAM12 SHOWS 35 TO 40 KNOT NW
WINDS AT H925 ACROSS THE REGION ON THE BACKSIDE OF THE UPR TROUGH BY
15Z. SKIES WILL CLEAR QUICKLY W/ PLENTY OF SUNSHINE EXPECTED BY MID
MORNING. THIS COMBINED W/ NW DOWNSLOPING FLOW WILL ALLOW TEMPS TO
INCREASE INTO THE LOW TO MID 60S DESPITE STRONG CAA...ESP SEEN AT
H850. THIS WILL PROVIDE UNSTABLE SFC-H85 LAPSE RATES WHICH WILL LEAD
TO GOOD MIXING AND EXPECT WINDS GUSTING TO AROUND 35 TO 40 MPH FROM
MID MORNING THROUGH NOON TODAY W/ SUSTAINED WINDS IN THE 20 TO 25
MPH RANGE. THEREFORE WILL ISSUE A WIND ADVISORY FOR ALL BUT THE FAR
NWRN 3 COS WHERE WINDS ABOVE THE SFC ARE NOT QUITE AS STRONG.
VERY TRICKY TEMPS FORECAST TONIGHT AS THE HIGH CENTER BLASTS RIGHT
THROUGH S TX INTO THE GULF OF MEXICO CAUSING LOW LEVEL WINDS TO TURN
S-SW OVERNIGHT. W/ VERY DRY AIR IN PLACE AND IDEAL RADIATIONAL
COOLING CONDITIONS IN THE FIRST HALF OF THE NIGHT...THE THINKING IS
THAT W/ WINDS WILL BE STRONGLY DECOUPLED BY MIDNIGHT AS TEMPS FALL
RAPIDLY AFTER SUNSET AND THIS WILL MINIMIZE ANY ATTEMPT AT SRLY FLOW
AT THE SFC. THEREFORE HAVE LEANED WELL BELOW MOS LOWS...WHICH HAS
BEEN THE RIGHT MOVE BEHIND NEARLY EVERY FRONT THIS WINTER. WILL
INDICATE LOWS IN THE LOWER 30S ACROSS MUCH OF THE INLAND AREAS W/
SOME UPR 20S IN TYPICAL COLD...WELL SHELTERED...LOW LYING AREAS.
WILL GENERALLY KEEP FREEZING LINE NORTH OF A VCT TO MATHIS TO
ENCINAL LINE...BUT CUD BE CLOSE AROUND HWY 77 AND WEST TOWARD ALI IN
THE SRN COASTAL BEND.
SRLY WINDS MAY APPROACH BREEZY LEVELS ACROSS MUCH OF THE REGION WED
AS HIGH PRESSURE QUICKLY MOVES ACROSS THE GULF W/ ANOTHER LOW
PRESSURE AREA DEEPENING ACROSS THE PLAINS. SRLY WINDS WILL PRODUCE
LARGE DIURNAL TEMPS RANGE W/ HIGHS RECOVERING WELL INTO THE
70S...BUT THINK MAV IS A BIT WARM.
&&
.FIRE WEATHER...RED FLAG WARNING IN EFFECT TODAY ALL AREAS AS RH
VALUES DROP BELOW 30 PERCENT WHILE WINDS GUST OVER 30 MPH. LOWEST RH
VALUES WILL OCCUR AFTER STRONGEST WINDS HAVE SUBSIDED...BUT STILL
APPEARS RED FLAG CRITERIA WILL BE MET. INTERESTINGLY...SRLY WINDS
WILL INCREASE RAPIDLY ON WED BUT MOISTURE WILL BE SLOW TO RECOVER.
APPEARS WE MAY SEE THE RARE CASE WHERE CONDITIONS APPROACH RED FLAG
W/ A SRLY FLOW AND WILL LIKELY ISSUE A FIRE WEATHER WATCH FOR WED
LATE THIS MORNING.
&&
.MARINE (TONIGHT THROUGH TUESDAY NIGHT)...AS MENTIONED ABOVE...WINDS
WILL BE ON THE INCREASE AGAIN THIS MORNING AS HIGH PRESSURE SURGES
INTO THE REGION. NAM12 INDICATES WINDS INCREASING TO 30 TO 35 KNOT
OFFSHORE ONCE AGAIN W/ THE SECOND SURGE AND WILL THEREFORE CONTINUE
THE GALE WARNING THROUGH 18Z OFFSHORE W/ SCAS ELSEWHERE. SRLY WINDS
ARE EXPECTED TO INCREASE RAPIDLY ON WED W/ SCEC LEVELS ANTICIPATED.
&&
.AVIATION...OTHER THAN STRONG NW FLOW...NO AVN CONCERNS AS SKIES
CLEAR FROM WEST TO EAST THIS MORNING. AWW IN EFFECT AT CRP FROM 7 AM
THROUGH 11 AM FOR WIND GUSTS NEAR 34 KNOTS IN THAT TIME FRAME.
&&
.LONG-TERM (WEDNESDAY NIGHT THROUGH MONDAY)...FORCEFUL PRESSURE
GRADIENT AND SUFFICIENT MOMENTUM TRANSFER WILL YIELD BREEZY/WINDY
CONDITIONS THURSDAY. CRITICALLY DRY FUELS AND ATTAINABLE LOW
RELATIVE HUMIDITY VALUES SUGGEST RED FLAG WARNING CONDITIONS WILL
LIKELY BE MET. THE LESSER CLOUD COVER(IN THE PRE-FRONTAL
ENVIRONMENT) DEPICTED BY THE NAM/UKMET FROM WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT AND EXTRAPOLATED INTO FRIDAY EVENING IS MUCH MORE
REASONABLE GIVEN THE MEAGER LOWER TROPOSPHERIC MOISTURE CONVERGENCE
AND LOW-LEVEL INSTABILITY REMAINING WELL OVER THE GULF WATERS. HAVE
ALSO REMOVED ALL POPS ASSOCIATED WITH THE COLD FRONTAL PASSAGE
FRIDAY NIGHT AS MOISTURE/FORCING IS SORELY LACKING. DGEX SHOWS A
COASTAL TROUGH/WARM FRONT LIFTING NORTHWEST ACROSS THE REGION
SUNDAY/MONDAY WHILE THE GFS/ECMWF KEEP THIS FEATURE QUASI-STATIONARY
OVER THE GULF WATERS. THE LATTER SOLUTION IS MORE ACCEPTABLE GIVEN
THE LACK OF A STRONGLY DIGGING UPSTREAM MID-LEVEL SHORTWAVE. MODEL
SOLUTIONS ARE SPURIOUSLY OVERPLAYING FORCING PARAMETERS BUT
ISENTROPIC ANALYSES(295K) MARGINALLY SUPPORT SLIGHT CHANCE POPS FOR
STRATIFORM LIGHT RAIN DURING THIS TIMEFRAME. ENSEMBLE MEANS GREATLY
REFLECTED TEMPERATURES. SCA CONDITIONS WILL PLAGUE THE WATERS MUCH
OF THE TIME WITH GALE FORCE GUSTS WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 65 35 73 59 79 / 10 0 0 0 0
VICTORIA 61 33 70 54 75 / 10 0 0 0 0
LAREDO 67 39 76 51 84 / 0 0 0 0 0
ALICE 64 33 75 51 81 / 10 0 0 0 0
ROCKPORT 63 38 69 61 73 / 10 0 0 0 0
COTULLA 64 30 75 45 81 / 0 0 0 0 0
KINGSVILLE 65 34 75 56 80 / 10 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...AND
VICTORIA.
RED FLAG WARNING FROM 9 AM TUESDAY TO 4 PM TUESDAY FOR THE
FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...
NUECES...REFUGIO...SAN PATRICIO...VICTORIA...AND WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...AND
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR.
SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM.
GALE WARNING UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES: WATERS
BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND WATERS PORT
ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
MG/88...SHORT-TERM
BB/85...LONG-TERMHazardous weather outlook, Jan 16, 2:25 PM CST, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 225 PM CST MON JAN 16 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-171700- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 225 PM CST MON JAN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER ACROSS THE NORTHEAST COASTAL BEND THIS EVENING...MAINLY TO THE NORTH OF A ROCKPORT TO GEORGE WEST LINE. HAIL AND GUSTY WINDS ARE THE MAIN THREATS. A STRONG UPPER LEVEL AREA OF LOW PRESSURE AND STRONG JET STREAM WILL APPROACH SOUTH TEXAS TONIGHT. MEANWHILE...A COLD FRONT WILL BE PUSHING INTO SOUTH TEXAS DURING THE EVENING HOURS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MOST OF SOUTH TEXAS TONIGHT. RAINFALL WILL BE GENERALLY LESS THAN ONE-HALF OF AN INCH. STRONG NORTHWEST WINDS BEHIND THE COLD FRONT WILL PRODUCE GALE WARNING CONDITIONS ACROSS THE OFFSHORE WATERS...BEGINNING IN THE EARLY MORNING HOURS ON TUESDAY. SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED ACROSS THE REMAINDER OF THE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A GALE WARNING IS EXPECTED TO CONTINUE THROUGH TUESDAY MORNING ACROSS THE OFFSHORE WATERS. SMALL CRAFT ADVISORY CONDITIONS WILL LINGER INTO TUESDAY AFTERNOON AND EVENING ELSEWHERE. SMALL CRAFT ADVISORY CONDITIONS ARE AGAIN EXPECTED FROM WEDNESDAY NIGHT THROUGH FRIDAY DUE TO INCREASING SOUTH WINDS. ANOTHER COLD FRONT WILL PUSH THROUGH LATE IN THE WEEK AND PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON FRIDAY NIGHT AND SATURDAY. A RED FLAG WARNING DUE TO STRONG WINDS AND LOW HUMIDITIES WILL BE IN EFFECT ON TUESDAY FOR ALL OF SOUTH TEXAS. FREEZING TEMPERATURES ARE EXPECTED FOR THE NORTHERN HALF OF SOUTH TEXAS EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY OCCUR THIS EVENING FOR THE NORTHEAST COASTAL BEND REGION. MB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 6:28 PM CST | Special Marine Warning | CRP | 3 hr | |
| Jan 16, 8:13 PM CST | Special Marine Warning | CRP | 3 hr | |
| Jan 16, 8:36 PM CST | Wind Advisory | CRP | Duval, Jim Wells, Kleberg, Nueces, San Patricio, Webb | 8 hr |
| Jan 17, 3:13 PM CST | Freeze Warning | CRP | Bee, Goliad, La Salle, Live Oak, McMullen, Victoria | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.